Thunderstorm Wind, Koochiching
- When
- July 11, 12:53 PM CST
- Where
- Koochiching County, (Inl)intl Falls Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 48.570, -93.400
Thunderstorms moved south through southern Canada and crossed the border into northern Minnesota during the afternoon of July 11. One particular storm became severe and produced downburst winds that caused damage in International Falls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Thunderstorms moved south through southern Canada and crossed the border into northern Minnesota during the afternoon of July 11. One particular storm became severe and produced downburst winds that caused damage in International Falls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 11, 9:07 AM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1007 AM CDT WED JUL 11 2007 .DISCUSSION...ADJUSTED POPS TO ACCOUNT FOR PROJECTED TRACK OF BEST 85/50H LAPSE RATES/DEEPER MOISTURE THIS AFTERNOON. CONVECTION ALREADY GOING OVER MANITOBA WITH MID LVL COLD POOL/SHORTWAVE. THIS FEATURE MOVES INTO CWA THIS AFTERNOON. LOW FREEZING LEVELS WILL PROMOTE SMALL HAIL DEVELOMENT. && POINT TEMPS/POPS... DLH 69 50 69 47 / 40 20 20 20 INL 65 48 68 45 / 40 20 30 10 BRD 71 51 71 49 / 30 10 10 10 HYR 72 48 70 46 / 40 30 30 20 ASX 70 51 68 48 / 40 30 30 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. CANNON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 106 PM CDT WED JUL 11 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-121815- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 106 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY GUSTY WINDS AND SMALL HAIL THIS AFTERNOON AND EARLY EVENING. IN ADDITION...BRIEF HEAVY RAIN AND LIGHTNING MAY ACCOMPANY A FEW STORMS. THE MOST LIKELY AREA FOR STORMS WILL BE NORTH OF A LINE FROM CASS LAKE TO THE TWIN PORTS...AND ACROSS NORTHWEST WISCONSIN. THE SHOWERS AND STORMS SHOULD DIMINISH IN MOST AREAS BY 8PM TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSETTLED WEATHER PATTERN MAY ALLOW SHOWERS AND STORMS TO DEVELOP FRIDAY... AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. CANNON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1029 AM CDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND DMG BREEZY POINT 46.60N 94.22W
07/10/2007 CROW WING MN TRAINED SPOTTER
TREES DOWN AND BLOCKING ROADWAYS.
0308 PM NON-TSTM WND DMG COLERAINE 47.31N 93.42W
07/10/2007 SOUTHERN ITASCA MN TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN.
&&
LILESThe Duluth radar (KDLH), 212 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
3 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm winds blew decks from homes and blew down many pine trees. One-quarter of a garage roof was blown off.
The strong thudnerstorm winds blew down trees and caused damage to private homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49849, 49854, 49853.